Mar 19, 2008 07:34PM - edited Mar 20, 2008 09:22AM by TenderIsOurMight
Itching and burning shouldn't be just from low estrogen of Tamoxifen. I'd be real suspicious you don't have an unusual yeast for which a full culture may be needed and tincture of time as those yeast grow slow. Too, you might have a bacterial infection in addition which may be helped by Flagyl. It's the itching that will drive you crazy, and which makes me think more than just a low estrogen state. Perhaps a second gyn opinion and some empiric therapy, meaning try Flagyl and a probiotic while a culture is run.
On your own, right away, you might seek out probiotics or at least Aptiva and hit both hard, to try to reverse the gastrointestinal bacteria, which indirectly contribute to lower vaginal infections if yeast gets ahold.. Years ago, women put yogurt in the vagina to try to raise the lactobacillus too.
Change your soap to Dove, the most mild, less perfumed on the market.
Has your Tamoxifen brand changed of late? Some women have complained of allergies, so you make look into whether your on the old or a new. Here's a link for this site on allergies and Tam.
If truly no infection is present, then a short course of vaginal estrogen may help, but as you know it is not advised in ER+ breast cancer. Monitoring blood estradiols can be done to ensure no whopping elevation or sustained elevation results, IF you and your doctor feel this is the only solution left.
Myself, I'd probably buy a small can of Crisco first, and twice a day put a small enough amount in the vagina, coating the walls and then rest a little to let it come to body temperature. Yes it contains soy, which is vaginal cells may be sensitive too, that''s the point, but no, it does not seem to get absorbed, rather it layers onto the vagina and may give some degree of much needed relief.
I feel your pain, and owww needs to change to ahhh! Please make sure your gynecologist thoroughly reviews the situation, insist on all cultures and tests, and don't let him or her forget about the upper pelvis and it's contribution to the vaginal ph through hormones.
Hope this helps,